The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

update on Will & question

Forums General Melanoma Community update on Will & question

  • Post
    Lori C
    Participant

      Will is doing okay – going for 4th chemo next week.  All visible lesions very small, flat, etc.  However, he is SO tired.    He's on cisplatin and taxol.  Is this pretty normal?  Pain is much better.  But I'm worried – of course.  He's just so worn out.

      Will is doing okay – going for 4th chemo next week.  All visible lesions very small, flat, etc.  However, he is SO tired.    He's on cisplatin and taxol.  Is this pretty normal?  Pain is much better.  But I'm worried – of course.  He's just so worn out.

      Loading spinner
    Viewing 7 reply threads
    • Replies
        jag
        Participant

          Yes, exhaustion can be a symptom of chemotherapy.  Not a bad idea to tell his oncologist though.  Wouldn't want to wear him out mentally.  

          Loading spinner
          jag
          Participant

            Yes, exhaustion can be a symptom of chemotherapy.  Not a bad idea to tell his oncologist though.  Wouldn't want to wear him out mentally.  

            Loading spinner
            Jackie W
            Participant

              I think almost all chemos cause extreme fatigue.  My husband was on two different ones and he experienced fatigue with each one. I havea friend who was on a chemo for breast cancer and she also had fatigue. 

               

              Jackie W

              Loading spinner
              Jackie W
              Participant

                I think almost all chemos cause extreme fatigue.  My husband was on two different ones and he experienced fatigue with each one. I havea friend who was on a chemo for breast cancer and she also had fatigue. 

                 

                Jackie W

                Loading spinner
                W.
                Participant

                  Did the doctors recommend any medication against the fatigue? I think this is an interesting article about drugs that might work against chemo-related fatigue:http://benchmarks.cancer.gov/2010/06/can-cancer-related-fatigue-be-treated-with-novel-drugs/

                  Loading spinner
                    Lori C
                    Participant

                      He is not on anti-fatigue drugs – I will discuss it with his doctor.

                      Since last Thursday, he's had some episodes of vomiting.  I am, of course, terrified that this means the liver mets are suddenly worse.  He has no pain there, the stomach pain is very low (between the hips) before he vomits. 

                      Is it possible this is a side effect of the chemo?  He's coming up to round 4 next week.  Thank yoou for the replies.  For a variety of reasons, this has been one of the toughest weeks of my life.

                      Will's room mate – another man with a mild disability – has grown increasingly hostile and angry about the changes imposed by Will's illness.  I've gotten several screaming, invective filled phone calls from his support people, upset with me for the disruption to his life.  Since Will is a tenant at this place, and since I really have no energy to deal with this, I am thinking of bringing Will to live with me.  It's a big step, but I don't see how else to handle all this.  Right now, I'm mostly worried about the vomiting.

                      Loading spinner
                      James from Sydney
                      Participant

                        Hi Lori

                        my son had similar symptoms and it ended up being a node pressing onto his Utera and closing it.  This created the pain low down and nausea. A stent fixed that problem. Will's fatigue could be from lack of nutrition and constant vomiting. Ask about TPN, this is vis an IV and can get him all the Nutrition his body needs until he feels like eating again. 

                        You are an incredible friend to Will 

                        best wishes

                        James

                        Loading spinner
                        James from Sydney
                        Participant

                          Hi Lori

                          my son had similar symptoms and it ended up being a node pressing onto his Utera and closing it.  This created the pain low down and nausea. A stent fixed that problem. Will's fatigue could be from lack of nutrition and constant vomiting. Ask about TPN, this is vis an IV and can get him all the Nutrition his body needs until he feels like eating again. 

                          You are an incredible friend to Will 

                          best wishes

                          James

                          Loading spinner
                          Lori C
                          Participant

                            He is not on anti-fatigue drugs – I will discuss it with his doctor.

                            Since last Thursday, he's had some episodes of vomiting.  I am, of course, terrified that this means the liver mets are suddenly worse.  He has no pain there, the stomach pain is very low (between the hips) before he vomits. 

                            Is it possible this is a side effect of the chemo?  He's coming up to round 4 next week.  Thank yoou for the replies.  For a variety of reasons, this has been one of the toughest weeks of my life.

                            Will's room mate – another man with a mild disability – has grown increasingly hostile and angry about the changes imposed by Will's illness.  I've gotten several screaming, invective filled phone calls from his support people, upset with me for the disruption to his life.  Since Will is a tenant at this place, and since I really have no energy to deal with this, I am thinking of bringing Will to live with me.  It's a big step, but I don't see how else to handle all this.  Right now, I'm mostly worried about the vomiting.

                            Loading spinner
                          W.
                          Participant

                            Did the doctors recommend any medication against the fatigue? I think this is an interesting article about drugs that might work against chemo-related fatigue:http://benchmarks.cancer.gov/2010/06/can-cancer-related-fatigue-be-treated-with-novel-drugs/

                            Loading spinner
                            Janet2
                            Participant

                              Hi Lori,

                              I'm sorry to hear that Will is so tired and feeling worn out and hope he soon improves. However, I'm pleased to hear that all the visible lesions are very small and flat and that his pain is much better. When is his next scan due?

                              Janet 

                              Loading spinner
                              Janet2
                              Participant

                                Hi Lori,

                                I'm sorry to hear that Will is so tired and feeling worn out and hope he soon improves. However, I'm pleased to hear that all the visible lesions are very small and flat and that his pain is much better. When is his next scan due?

                                Janet 

                                Loading spinner
                            Viewing 7 reply threads
                            • You must be logged in to reply to this topic.
                            About the MRF Patient Forum

                            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.